Discussions By Condition: I cannot get a diagnosis.

Thyroid/ Synthroid reaction question

Posted In: I cannot get a diagnosis. 2 Replies
  • Posted By: DoreenZ
  • February 5, 2007
  • 00:33 AM

ok here it goes.....

Mom as in the hospital with an acute attach of gout in both legs ankles and feet... that was treated - all is well there, they did a TSH test and noticed it was at 11.2 indicating hypothyrodism...she had no stmtopms prior to this, she was very active..... the hospital administered .25mcg's of synthroid and was rold to continut this and follow up with a doctor we had no history with... about 2 days after discharge and the cintinued use of the synthroid, she bacame exteeemly week and exhausted, to the point she can barely sit up long enough to eat took her to the ER-that doctor said discontinue Synthroid, so we did 2 dasy later went to her doctor , she said re-start synthroid, so we did , then TSH came back at 5- NORMAL...so we have no discontinued the synthroid..

can giveing her synthroid - with a normal thyrod function - cause long term effects?
Has anyone ever heard of extreem exhaustion due to synthroid...?
Can the starting and stoping of the synthroid produce these effects?
How long will this take before she becaome active again and not bed ridden?
I'm stummped and so is her doctor..

Reply Flag this Discussion

2 Replies:

  • I have hypothyroidism and take synthroid. Being hypothyroid would make someone exhausted. They will need to keep a check on her levels on a consistent basis to make sure they have her on the right dose. After they get the right dose, she should have it checked about every 6 months to make sure it is still the correct dose. I have been on it for about 7 years and only had to increase my dose one time.
    Anonymous 42,789 Replies
    • February 5, 2007
    • 03:09 AM
    • 0
    Flag this Response
  • Hi there-I was recently diagnosed with hypothyroidism. My TSH was at 80. I felt horrible, doc put me on 75mcg and TSH went down to 10, I felt great at that time. Then endo put me on 112mcg and TSH went to 0.16, too high. Decreased my dosage and now TSH is at 1.8. But I felt horrible, I had started twitching and had horrible insomnia and gained weight. When I had first started my meds I was on the generic, then when they upped my dose, I was put on synthroid. All of the twitching and insomnia started a week after I started the Sythroid. Now I am back on generic and am not twitching and can sleep a bit better now. I however, I am told that SOME people feel better when their TSH is around 10 or so. They then feel like they have hyperthyroidism. The truth is, your mom's doctor needs to work with her symptoms, not just the TSH. Unfortunely a doctor who will go by your symptoms is hard to find. She needs all the tests done: T4, T3, thyroid antiglobulin test, and I think there are one or two more, not positive. Anyways, I truly believe that those who have experienced how your mom feels, can answer you better. I talk to those at www.thyroidhost.proboards30.comAs far as I can tell, everyone has a thyroid problem there, or a family member, and they have been thru what your mom is going thru, please check it out. I really hope your mom feels better.
    crazybrazy 30 Replies
    • February 5, 2007
    • 06:08 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?